Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 31, 2025, 5:53 AM CDT for Saint Helena Parish, Louisiana; Amite County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2025, 5:53 AM CDT (10:53 UTC)
- Expired
- Mar 31, 2025, 6:18 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Saint Helena Parish, LA, Amite County, MS
The radar
The Hammond radar (KHDC), 69 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:48 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3238 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted.
241
WFUS54 KLIX 311053
TORLIX
LAC091-MSC005-311145-
/O.NEW.KLIX.TO.W.0023.250331T1053Z-250331T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
553 AM CDT Mon Mar 31 2025
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern St. Helena Parish in southeastern Louisiana...
Southern Amite County in southern Mississippi...
* Until 645 AM CDT.
* At 553 AM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near
Centreville, or 10 miles southwest of Liberty, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gillsburg around 620 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3113 9061 3094 9062 3099 9084 3099 9083
3100 9083 3100 9090 3102 9101 3113 9101
TIME...MOT...LOC 1053Z 277DEG 30KT 3108 9096
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KLG3 follow-up statements
446
WWUS54 KLIX 311104
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
604 AM CDT Mon Mar 31 2025
LAC091-MSC005-311145-
/O.CON.KLIX.TO.W.0023.000000T0000Z-250331T1145Z/
St. Helena LA-Amite MS-
604 AM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
NORTHEASTERN ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA AND
SOUTHEASTERN AMITE COUNTIES...
At 604 AM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage located near Felps, or 9
miles south of Liberty, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Gillsburg around 620 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3094 9062 3099 9084 3099 9083 3100 9083
3100 9092 3101 9094 3110 9088 3109 9061
TIME...MOT...LOC 1104Z 291DEG 29KT 3104 9086
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KLG756
WWUS54 KLIX 311115
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
615 AM CDT Mon Mar 31 2025
LAC091-MSC005-311145-
/O.CON.KLIX.TO.W.0023.000000T0000Z-250331T1145Z/
St. Helena LA-Amite MS-
615 AM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
NORTHEASTERN ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA AND
SOUTHEASTERN AMITE COUNTIES...
At 614 AM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage was located near Gillsburg,
or 9 miles south of Liberty, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Gillsburg around 620 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3094 9062 3099 9084 3099 9083 3100 9083
3107 9079 3105 9061
TIME...MOT...LOC 1114Z 277DEG 30KT 3103 9076
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KLG044
WWUS54 KLIX 311118
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
618 AM CDT Mon Mar 31 2025
LAC091-MSC005-311127-
/O.CAN.KLIX.TO.W.0023.000000T0000Z-250331T1145Z/
St. Helena LA-Amite MS-
618 AM CDT Mon Mar 31 2025
...THE TORNADO WARNING FOR NORTHEASTERN ST. HELENA PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN AMITE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3094 9062 3099 9084 3099 9083 3100 9083
3107 9079 3105 9061
TIME...MOT...LOC 1115Z 277DEG 30KT 3103 9072
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 4:02 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 31, 4:02 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
402 AM CDT Mon Mar 31 2025
...NEW SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Tuesday)
Issued at 402 AM CDT Mon Mar 31 2025
Taking a look at the IR satellite this morning as well as the LCH
RDA, showers and thunderstorms are developing/continuing to
develop upstream, similar to the depiction from the earlier CAMs
at 00z. With this solution verifying, still think a MCS will
evolve over the next couple of hours and rush eastward into our
CWFA by 5am or so. Instability is not lacking, although perhaps a
bit lower than the 00z sounding suggested with the lose of some
surface heating. However, the mid level lapse rates are incredibly
steep. Once the MCS gets going it shouldn't have much to hold it
back. Timing is still a bit interesting this morning. As of now a
well established cold pool obviously hasn't developed, but as it
does there could be some signs of a bit faster solution. Still,
think the primary concerns with the MCS will be strong winds. H5
temps and more than enough CAPE in the hail growth region should
also suggest some hail potential. And, indeed, CenLa has
experienced some large hail this morning with a few supercells
although think the threat will decrease somewhat as a squall line
develops. As for heavy rain potential, PWATs are high or roughly
around 1.7" or so, which is fairly high (though not record
breaking). It appears the MCS will be rather transient so
widespread flash flooding will be limited. That said, any cells
the merge and back build into the line (especially along and north
of the I10/12 corridor) will have some flash flooding potential,
especially over locations that got several inches of rain on
Sunday.
Today, behind the storms, a cold front is forecast to move through
and eventually stall over the north Gulf as the mean flow becomes
more zonal/parallel. Temperatures show very little sign of change
behind the front, especially with the lack of much of an
amplifying broad scale wave. Instead, our region will remain
under again a zonal flow and the low level flow will start to
shift onshore and gradually strengthen through the end of the
short term promoting warmer temps. (Frye)
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 402 AM CDT Mon Mar 31 2025
Going into the long term an H5 ridge builds and centers over the
Bahamas, which puts our region in southwesterly flow aloft.
Globals are pinging some weak WAA showers/streamer showers during
the afternoon hours on both Tuesday and Wednesday. At this point,
POPs are on the lower side, but certainly not zero. The other
story will be the afternoon temperatures. The higher h5 heights
and return flow should help with this warm up. In fact, some
record temperatures could be in trouble as MaxTs increase to near
90F for some through much of the medium range (outside of Tuesday
and Sunday).
Breezy onshore flow will be rather persistent through much of the
long term. In fact, over time with a longer fetch over the Gulf,
water will begin to pile up along the coast with the potential for
coastal flooding, especially in those favored locations such as
Waveland and Shell Beach. That on top of favorable astronomical
tides, we may need coastal flood headlines for much of the
coastline with the need for warnings not out of the realm of
possibility.
Going into late week, a front hangs up within the southwesterly
flow aloft. This should keep much of rain/storm chances to our
northwest Thursday through around Saturday or so. However, a broad
scale trough over the western states will move eastward along with
an H5 Canadian trough amplifying over the Ohio River Valley. This
will be enough to finally bring the front through the region
likely Sunday or Monday. With it, shower and T'storm chances
increase, although first glance the best strong/severe storm
potential will reside north...but climo and synoptically seems at
least marginally favorable. (Frye)
&&
.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Mon Mar 31 2025
Generally MVFR to IFR ceilings at forecast issuance time. IFR
ceilings likely to be widespread over the next several hours.
Convective line timing hasn't changed much since the mid-evening
discussion, and have limited the convective window to a 2-3 hour
TEMPO at terminals with IFR conditions and wind gusts of 45 to 50
knots with the line. Should see improvement to at least MVFR by
18z and VFR by evening. Some potential for low conditions around
sunrise Tuesday, especially at KMCB.
&&
.MARINE...
Issued at 402 AM CDT Mon Mar 31 2025
After some morning fog/very low stratus across the Gulf waters,
expect winds to remain moderate generally out of the southwest as
a cold front nears our area later today. Behind the front, winds
begin to shift of the north and east. As high pressure moves east
of the region, a stronger pressure gradient develops and increases
winds and seas. Hazardous marine conditions will likely be around
through much of the workweek before some very gradual
improvements late in the period. (Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 57 83 68 / 90 0 10 0
BTR 83 63 84 71 / 80 0 10 0
ASD 84 62 83 70 / 90 0 10 0
MSY 83 67 82 72 / 90 0 10 0
GPT 80 62 78 68 / 90 0 10 0
PQL 81 61 81 67 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ532-536-
538-550-552-555-557-570-572-575-577.
MS...None.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ536-538-
550-552-555-557-570-572-575-577.
&&
SHORT TERM...RDF
LONG TERM....RDF
AVIATION...RW
MARINE...RDFIn the hours before
Special weather statement, Mar 31, 2:53 AM CDT, 3 hours before
Special Weather Statement
National Weather Service New Orleans LA
253 AM CDT Mon Mar 31 2025
LAZ034-035-047-MSZ068-310800-
Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-Wilkinson MS-
253 AM CDT Mon Mar 31 2025
...STRONG TO SEVERE THUNDERSTORMS WILL IMPACT PORTIONS OF
NORTHWESTERN WEST BATON ROUGE, WEST FELICIANA, POINTE COUPEE
PARISHES IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES THROUGH
300 AM CDT
...
At 251 AM CDT, Doppler radar was tracking a cluster of severe
thunderstorms along a line extending from near Alexandria
International Airport to near Harmony. Movement was northeast at 40
mph.
HAZARD...Storms approaching in the next few hours early this morning
capable of producing damaging wind gusts greater than 60mph
and large hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wakefield, Spillman, Morganza, Batchelor, Woodville, Livonia,
Fordoche, Lettsworth, Fort Adams, St. Francisville, Dolorosa, New
Roads, and Lottie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3132 9110 3130 9108 3056 9136 3050 9175
3052 9173 3071 9173 3086 9182 3097 9181
3104 9172 3104 9165 3102 9165 3097 9166
3104 9156 3113 9163 3124 9156 3122 9151
3124 9148 3128 9149 3132 9146 3137 9122
TIME...MOT...LOC 0751Z 241DEG 36KT 3135 9258 3059 9287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:56 PM CDT | Marine Dense Fog Advisory | LIX | 11 hr | |
| Mar 31, 2:53 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 7 min |
| Mar 31, 4:35 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 55 min |
| Mar 31, 4:56 AM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 49 min |
| Mar 31, 5:24 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 51 min |
| Mar 31, 5:28 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 47 min |
| Mar 31, 5:35 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 55 min |
| Mar 31, 5:46 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 29 min |
| Mar 31, 6:03 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 42 min |
| Mar 31, 6:13 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington | 62 min |
| Mar 31, 6:30 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa, Washington | 31 min |
| Mar 31, 6:43 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 32 min |
| Mar 31, 6:50 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 55 min |
| Mar 31, 6:52 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist, Tangipahoa | 53 min |
| Mar 31, 6:54 AM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 31, 6:58 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 25 min |
| Mar 31, 7:03 AM CDT | Tornado Warning | LIX | Livingston, Saint John the Baptist, Tangipahoa | 42 min |
| Mar 31, 7:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Mar 31, 7:36 AM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 31, 7:39 AM CDT | Special Marine Warning | LIX | 96 min | |
| Mar 31, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 48 min |
| Mar 31, 7:46 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 59 min |
| Mar 31, 7:50 AM CDT | Special Weather Statement | LIX | Assumption, Saint Charles, Saint James, Saint John the Baptist | 40 min |
| Mar 31, 7:50 AM CDT | Special Weather Statement | LIX | Assumption, Saint Charles, Saint James, Saint John the Baptist | 40 min |
| Mar 31, 7:50 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 55 min |
| Mar 31, 7:53 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 52 min |
| Mar 31, 7:57 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more | 63 min |
| Mar 31, 7:58 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 3 hr |
| Mar 31, 8:42 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles, Saint John the Baptist | 2 hr |
| Mar 31, 8:47 AM CDT | Special Marine Warning | LIX | 88 min | |
| Mar 31, 9:01 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 42 min |
| Mar 31, 9:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 31, 9:47 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Terrebonne | 28 min |
| Mar 31, 10:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Mar 31, 10:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 31, 11:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Mar 31, 12:12 PM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 31, 12:54 PM CDT | Special Marine Warning | LIX | 66 min | |
| Mar 31, 5:03 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 42 min |
| Mar 31, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 47 min |
| Mar 31, 8:23 AM CDT | Tornado Warning | LIX | Harrison | 9 min |
| Mar 31, 8:56 AM CDT | Special Weather Statement | LIX | Jackson | 49 min |
| Mar 31, 9:07 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2025Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.